Alert archive / Minnesota / Fire Weather Watches in 2018
Fire Weather Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 29, 2018, 3:42 AM CDT for 13 counties in Minnesota. It took effect at Apr 29, 2018, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:42 AM CDT (08:42 UTC)
- In effect from
- Apr 29, 2018, 1:00 PM CDT
- Expired
- Apr 29, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 28, 11:03 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 28, 11:03 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1103 PM CDT Sat Apr 28 2018
.Updated for 06Z Aviation Discussion...
Issued at 1101 PM CDT Sat Apr 28 2018
&&
.SHORT TERM...(This evening through Sunday)
Issued at 255 PM CDT Sat Apr 28 2018
Little going on in short term. Sunshine expected again Sunday.
Only real concern is southerly winds developing into Sunday
afternoon. Should be able to see some guts to 35 mph to the west.
Gusty wind will extend into west central WI as well. Expect
temperatures to climb into the upper 60s east and lower 70s west
with some downslope possible to the lee of the Buffalo Ridge.
.LONG TERM...(Sunday night through Saturday)
Issued at 255 PM CDT Sat Apr 28 2018
Longer term concern remains thunder potential Sunday night
through frontal passage into tuesday evening.
We will continue thunder threat developing into Sunday night with
low level jet in place and increasing mid level instability. Some
severe threat with steep mid level lapse rates/CAPE and decent
shear indicated into Monday. Timing of front still looks to be
Tuesday afternoon s the upper trough swings across North Dakota/
Northwest MN. Instability is best during this period, perhaps a
little overdone on the GFS with 60 plus dewpoints indicated.
Nonetheless, still could see some hail/wind with passage into
Tuesday evening. Monday still looks warm with readings warming to
around 80 to the west and the 70s to the east.
Following the front, cooler readings should end the week, closer
to normal. Some potential of thunder returning again Thursday as
another trough moves east and surface system travels to the south
of the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1101 PM CDT Sat Apr 28 2018
VFR conditions throughout. South Southeasterly winds will
increase with afternoon gusts near 25-30kts on Sunday.
KMSP...
VFR conditions throughout. South Southeasterly winds will
increase with afternoon gusts near 25-30kts on Sunday.
/OUTLOOK FOR KMSP/
Mon...VFR with MVFR/TSRA possible. Wind SSW 15G25 kt.
Tue...VFR with MVFR/TSRA possible. Wind SSW at 20G30 kt.
Wed...VFR with MVFR possible early. Wind W at 10G15 kt.
&&
.FIRE WEATHER...
Issued at 255 CDT Sat Apr 28 2018..
After coordination with surrounding offices and MNDNR/WIDNR we issued
Fire Weather Watch for eastern MN and much of west central Wisconsin
for low RH to around 20 percent and winds gusting 30-35 mph in
the afternoon. Conditions will improve into Sunday evening.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Fire Weather Watch from Sunday afternoon through Sunday evening
for WIZ014-015-023>026.
MN...Fire Weather Watch from Sunday afternoon through Sunday evening
for MNZ043>045-050>053-059>063-068>070-076>078-084-085-093.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...JRB
FIRE WEATHER...DWEHazardous weather outlook, Apr 28, 9:08 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 908 PM CDT Sat Apr 28 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300215- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 908 PM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated fire weather conditions are expected Sunday due to gusty south winds and low humidity. Thunderstorms are possible Sunday night through Tuesday evening. There is a marginal risk for severe thunderstorms west of I-35 Monday night. Minor river flooding continues along the Minnesota River and its tributaries. These elevated flows will bring the Mississippi River into flood stage Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:42 AM CDT | Red Flag Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 26 more | 17 hr |
| Apr 29, 3:45 AM CDT | Wind Advisory | MPX | Chippewa, Lac qui Parle, Stevens, Swift, Yellow Medicine | 15 hr |
Nearby
Fire Weather Watches in Minnesota, 2018Every fire weather watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.